Ask a doctor

Could U Have Lip Fillers if U Ar on Warfin

Doctor Answers (7)

Fillers on Coumadin

+1

We do fillers all the time in people on warfarin and other blood thinners. This has become common since the same population that needs the fillers are the ones that are also most likely to be on blood thinners, and the number of people on blood thinners has risen. We generally use a blunt needle to reduce the chance of bruising and use bromellin and Anrica to help any bruising that does occur absorb faster.

Highlands Plastic Surgeon

Fillers and blood thinners

+1

I have injected fillers in patients who are on blood thinners but they are warned that they will more than likely bruise more than patients that are not on them.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

Lip augmentation

+1

My recommendations is NOT to do it while you are on warfarin. The risk of hematoma is great, even if you take all the precautions possible

Baltimore Plastic Surgeon

Juvederm or Restylane lip fillers while on blood thinners

+1

I frequently inject lip fillers such as Juvederm and Restylane while my patients are on products that increase their risk of bleeding, especially aspirin and fish oil pills. The risk of bruising can be lowered if your injecting physician does not use more risky techniques such as fan like injections, higher injection volumes, and more rapid injection times.

Web reference: http://www.dorsetstreetdermatology.com/cosmetic-dermatology/juvederm/

South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Lip Augmentation While On Blood Thinners

+1

Lip augmentation with fillers is safe while taking blood thinners such as warfarin or aspirin. The main concern is that these blood-thinning medications increase your risk of bruising and swelling.  However, both will resolve completely within a certain time period.

Web reference: http://www.barnettdermatology.com/treatments.php?id=18

New York Dermatologist
4.5 out of 5 stars 4 reviews

Could U Have Lip Fillers if U Ar on Warfin

+1

I wouldn't agree to do fillers for lip augmentation for you as you are at increased risk of bruising and hematoma formation.  It's never a matter of "can you do something" IMHO but rather "should you" for safety or aesthetic reasons. In this case, IMO, you shouldn't for safety reasons.

Web reference: http://www.drfpalmer.com

Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Lip fillers while taking medication

+1

Lip fillers are safe while taking just about any medication. The main issue is bruising and swelling which would be much more likely and last longer particularly with aspirin, but also with a blood thinner such as warfarin.

Toronto Dermatologic Surgeon
5.0 out of 5 stars 13 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.